Toggle Main Menu Toggle Search

Open Access padlockePrints

Malnormal subgroups of lattices and the Pukánszky invariant in group factors

Lookup NU author(s): Professor Guyan Robertson



Let G be a connected semisimple real algebraic group. Assume that G(R) has no compact factors and let Gamma be a torsionfree uniform lattice subgroup of G(R). Then Gamma contains a malnormal abelian subgroup A. This implies that the II_1 factor VN(Gamma) contains a masa A with Pukánszky invariant {infinity}.

Publication metadata

Author(s): Robertson G, Steger T

Publication type: Article

Publication status: Published

Journal: Journal of Functional Analysis

Year: 2010

Volume: 258

Issue: 8

Pages: 2708-2713

Date deposited: 19/04/2010

ISSN (print): 0022-1236

ISSN (electronic): 1096-0783

Publisher: Academic Press


DOI: 10.1016/j.jfa.2009.08.016


Altmetrics provided by Altmetric


Find at Newcastle University icon    Link to this publication